| Model Number |
66024008 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during set up the outer packaging of 35 iv3000 1 hand 10x12cm ctn 50 were too tightly sealed to enforce sterility open.There was no significant delay and the procedure was finished using a smith & nephew back up.Patient was not harmed.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.All provided information has been reviewed including a comprehensive photograph provided by the customer which established a relationship between the device and the reported event.It was not however possible to determine the definitive root cause.There is nothing to indicate that the device was responsible for the event.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem a complaint history review found only one similar instance of the reported event in the last 3 years.This is within acceptable rates of occurrence.It was reported that the pouches for the dressings were too tightly sealed and therefore it was not possible to open them without compromising the sterility of the dressing.Probable root cause is that the dressing has not been stored in the conditions outlined in the ifu.As temperature can alter the adhesive nature of the seal of the pouch the device should be stored in the optimum conditions as indicated in the ifu.The ifu contains comprehensive instructions on the safe operation and use of the device including the correct conditions in which the dressing should be stored.The alleged failure mode and any associated harm is mitigated in the risk files for this product.This investigation is now complete with no corrective actions required.Smith + nephew will continue to monitor for any adverse trends relating to this product range.